Uniform energy decay for a wave equation with partially supported nonlinear boundary dissipation without growth restrictions
This paper studies a wave equation on a bounded domain in Rd with nonlinear dissipation which is localized on a subset of the boundary. The damping is modeled by a continuous monotone function without the usual growth restrictions imposed at the origin and infinity. Under the assumption that the observability inequality is satisfied by the solution of the associated linear problem, the asymptotic decay rates of the energy functional are obtained by reducing the nonlinear PDE problem to a linear PDE and a nonlinear ODE. This approach offers a generalized framework which incorporates the results on energy decay that appeared previously in the literature; the method accommodates systems with variable coefficients in the principal elliptic part, and allows to dispense with linear restrictions on the growth of the dissipative feedback map.
Discrete and Continuous Dynamical Systems - Series S
Daoulatli, M., Lasiecka, I., & Toundykov, D. (2009). Uniform energy decay for a wave equation with partially supported nonlinear boundary dissipation without growth restrictions. Discrete and Continuous Dynamical Systems - Series S, 2 (1), 67-94. https://doi.org/10.3934/dcdss.2009.2.67